• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

New here and I need someone to talk to :(

S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
I was diagnosed two years ago (MA-HOOOSIVE HIGH)...been through it in hospital for a few months. When I came out I was on sodium valporate which thinned my hair so I was put on Lithium 400mg...up to 600 now back on 400mg. Was on 20 olanzopine, reduced through the years and now am off it since TWO DAYS AGO!!!


I have been very stable since, only one blip...kinda low week or two. But my litium level had shot up at that time!


Just today/last night I have had the low back and I don't know if it because I am off the olanzopine now. I've been on 2.5mg for a good few months so it can't make that much difference can it? Just I hate feeling like this, it may stop me from going out tonight :(
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
Hi Suzy,
I too had a massive high in 2005. I didn't sleep for days at a time. Then I would sleep 15 minutes one night and then another lot of days with no sleep at all. I would put on seroquel first. It was upped to 900 mgs a day. Then lithium was added. It went to 1400 mgs a day. Still they could not bring me down. So the next drug added was 1700 mgs of sodium valporate (Eplilm). The epilim made me vomit about 3 times a week for about a year it eased off but after the 3rd year - it was making me vomit seldom - but I often felt sick. I hatd that drug.
Are you still on the lithium? My levels were stable for years - then mine shot up too and I got a phone call from my GP the day I had the level done. He told me I almost toxic and that I must take any lithium for the weekend. He said I must be put on a lower dose. My pdoc paid no attention. He put me back on the 1400 mgs.
I have been seeing the home treatment team and one of the Pdoc's on the team. She said that high doses of medications may be as bad as too little. I am on 1000 mgs of lithium now as well as others.
It's a very low dose of Olanzapine you are taking. However, some people need higher doses of medication to work - others small doses. I have one friend who had a major psychotic episode and she is only on 25 mgs of largactile a day. Another friend is on 200 4 times a day. Since we are all individuals - our medications must be personalized too.
Good luck.
Jacqui
 
H

Hope4you

Member
Joined
Jun 24, 2009
Messages
12
Lithium excretion

I was diagnosed two years ago (MA-HOOOSIVE HIGH)...been through it in hospital for a few months. When I came out I was on sodium valporate which thinned my hair so I was put on Lithium 400mg...up to 600 now back on 400mg. Was on 20 olanzopine, reduced through the years and now am off it since TWO DAYS AGO!!!


I have been very stable since, only one blip...kinda low week or two. But my litium level had shot up at that time!


Just today/last night I have had the low back and I don't know if it because I am off the olanzopine now. I've been on 2.5mg for a good few months so it can't make that much difference can it? Just I hate feeling like this, it may stop me from going out tonight :(
Hi,

Did your psychiatrist stress the importance of drinking plenty of water and some fruit juice, and of also taking a little salt in your diet to ensure you ex crete the lithium properly so the level does not rise too high, and so you can also take a high enough does safely which you may need to treat the symptoms properly, particularly in hot weather or if you have a fever or upset tummy ?
 
D

DELATEXT

Guest
I was diagnosed two years ago (MA-HOOOSIVE HIGH)...been through it in hospital for a few months. When I came out I was on sodium valporate which thinned my hair so I was put on Lithium 400mg...up to 600 now back on 400mg. Was on 20 olanzopine, reduced through the years and now am off it since TWO DAYS AGO!!!


I have been very stable since, only one blip...kinda low week or two. But my litium level had shot up at that time!


Just today/last night I have had the low back and I don't know if it because I am off the olanzopine now. I've been on 2.5mg for a good few months so it can't make that much difference can it? Just I hate feeling like this, it may stop me from going out tonight :(
Hi, hope you pick up soon , does listening to music help?? :grouphug:
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
Funny you say that I am a DJ so yeah music is what saved me and got me out of the low


I am feeling a lot better now. At least it only lasted a day. I just hate it when it comes down on you like that



Yeah I was told to drink lots of water, not fruit juice though I will drink more of that now thanks :)

Didn't know about the salt thing
 
Top